Journal of Mathematics and Statistics

Numerical Solution of First Order Initial Value Problems Using a Self-Starting Implicit Two-Step Obrechkoff-Type Block Method

Zurni Omar and Oluwaseun Adeyeye

DOI : 10.3844/jmssp.2016.127.134

Journal of Mathematics and Statistics

Volume 12, Issue 2

Pages 127-134


The conventional two-step implicit Obrechkoff method is a discrete scheme that requires additional starting values when implemented for the numerical solution of first order initial value problems. This paper therefore presents a two-step implicit Obrechkoff-type block method which is self-starting for solving first order initial value problems, hence bypassing the rigour of developing and implementing new starting values for the method. Numerical examples are considered to show the new method performing better when com-pared with previously existing methods in literature.


© 2016 Zurni Omar and Oluwaseun Adeyeye. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.